Hail, Gage
- When
- July 12, 3:25 PM CST
- Where
- Gage County, 6 mi NNE of Filley
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.367, -96.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 12, 1:10 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 PM CDT TUE JUL 12 2005 .DISCUSSION... SOME ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN THE SHORT TERM BUT MAIN FOCUS WILL BE TEMPERATURES FOR THE NEXT SEVERAL DAYS. THE LARGE SCALE PATTERN SHOWS A LARGE MID LEVEL ANTICYCLONE ACROSS THE CENTRAL AND SOUTHERN ROCKIES...WITH REMNANTS OF DENNIS OVER SRN IL. SOME HIGH LEVEL MOISTURE WAS SPIRALING OUTWARD INTO OUR AREA. THIS MAY HAVE BEEN ENOUGH TO HELP LOCALLY DECREASE THE WEAK INVERSION THAT WAS IN PLACE AROUND 500 MB IN THE OAX SOUNDING FROM 12Z. SOME STORMS HAVE POPPED UP OVER THE PAST HOUR OR SO...AND DID GET A BIT OF LIGHT PCPN HERE AT THE OFFICE. CUMULUS FIELD WAS ALSO GETTING ENHANCED OVER PARTS OF MN AND NWRN IA...WHICH MAY AFFECT ABOUT THE ERN HALF OF THE FORECAST AREA THROUGH THIS EVENING. EXPECT LOWS TO BE SIMILAR TO THOSE FROM THIS MORNING...IN THE MID 60S TO NEAR 70. ON WEDNESDAY...SITUATION DOES NOT CHANGE A LOT COMPARED TO TODAY... BUT WILL LEAVE POPS AT 14 OR LESS. THE NEXT FEW SHIFTS CAN MONITOR AND SEE WHAT HAPPENS. HIGHS ON WEDNESDAY SHOULD BE PRETTY CLOSE TO THOSE FROM TODAY. THE PERIOD FROM WEDNESDAY NIGHT THROUGH SATURDAY SHOULD BE MAINLY DRY WITH ABOVE NORMAL TEMPERATURES...LOWS SHOULD BE IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE LOWER/MID 90S. SOME UPPER 90S ARE NOT OUT OF THE QUESTION...ESPECIALLY ON FRIDAY AND SATURDAY. MAIN SHORTWAVE ENERGY DURING THE TIME WILL BE WELL TO THE NORTH ALONG THE CANADIAN BORDER. LONGER RANGE MODELS TRY TO BRING A VERY WEAK TROUGH WESTWARD INTO THE CENTRAL PLAINS BY LATE FRIDAY...POSSIBLY ASSOCIATED WITH WHATEVER WILL BE LEFT OF FORMER HURRICANE DENNIS. AT THE SAME TIME A STRONG TROUGH WILL BE DIGGING SEWD FROM WRN CANADA. THIS FEATURE SHOULD BRING A CHANCE FOR RAIN AND SOME COOLING BY SUNDAY. ITS STILL A LONG WAY OFF...BUT COULD CONCEIVABLY SEE SOME MOISTURE FROM EMILY MAKE IT INTO THE PLAINS BY EARLY NEXT WEEK. FLOW AROUND THE HIGH OVER THE SERN U.S. WOULD BE FAVORABLE FOR THAT TO HAPPEN...BUT AGAIN ITS A LONG WAY OUT. LONGER RANGE PROGS SUGGEST THAT RIDGE WILL STRENGTHEN AND REBUILD ACROSS THE ROCKIES BY THE MID PART OF NEXT WEEK..WITH HOT AND DRY CONDITIONS AGAIN SPREADING INTO THE AREA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT TUE JUL 12 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122310- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1150 AM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. SHOULD A THUNDERSTORM POP UP...A BRIEF WIND GUST TO 40 MPH AND LIGHTNING COULD ACCOMPANY THE STORM. ISOLATED THUNDERSTORMS ARE POSSIBLE DUE TO LINGERING MOISTURE AND INSTABILITY IN THE AREA...AS TEMPERATURES WARM INTO THE LOWER 90S IN SPOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AFTERNOON THROUGH MONDAY NIGHT AS THE NEXT COLD FRONT PUSHES THROUGH THE CENTRAL PLAINS. ISOLATED STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ZAPOTOCNY
The Omaha radar (KOAX), 106 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467565.